EconPapers    
Economics at your fingertips  
 

On the existence of maximal elements: An impossibility theorem

Nikolai Kukushkin

Game Theory and Information from EconWPA

Abstract: Most properties of binary relations considered in the decision literature can be expressed as the impossibility of certain ``configurations.'' There exists no condition of this form which would hold for a binary relation on a subset of a finite-dimensional Euclidean space if and only if the relation admits a maximal element on every nonempty compact subset of its domain.

Keywords: Binary relation; Maximal element; Necessary and sufficient condition; Potential games (search for similar items in EconPapers)
JEL-codes: D70 (search for similar items in EconPapers)
Date: 2005-09-28
Note: Type of Document - pdf; pages: 7
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://econwpa.repec.org/eps/game/papers/0509/0509004.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wpa:wuwpga:0509004

Access Statistics for this paper

More papers in Game Theory and Information from EconWPA
Series data maintained by EconWPA ().

 
Page updated 2017-09-29
Handle: RePEc:wpa:wuwpga:0509004